What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 4, 2:02 PM EST, 6 hours 38 minutes earlier.
Area forecast discussion, Jul 4, 2:02 PM EST, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
302 PM EDT Mon Jul 4 2022
...Afternoon Area Forecast Discussion...
.SHORT TERM /Tonight through Tuesday Night/...
Overall, the short term forecast remains consistent with the
previous forecast on this Independence Day.
Upper level ridge of high pressure remains anchored over the region
with broad upper level troughing over southeastern Canada and New
England. Ample moisture will be in place throughout much of the
column of the atmosphere through tomorrow with dewpoint temps
approaching the mid 70s in some spots. PW values will be 1.80-2.13
inches across the area, with the better axis of moisture across
southcentral GA today and then western GA tomorrow. Both
afternoons/evenings aided by influence from weak disturbances
rounding the eastern edge of the ridge and differential heating
chance PoPs continue to look possible. The question remains, will
there be too much mid to upper level drying/warming that the PoPs in
todays forecast is too generous? Short terms models suggest that
drying will be greater than earlier anticipated, but CAMs continue
to show isolated to scattered coverage this afternoon with the best
coverage around 00Z. Given the deep plume of moisture through much
of the atmosphere, heating and triggering from the aforementioned
upper level disturbances the thinking is that our summer time
pattern will continue today and overcome the "drying" issues, but
coverage could be more isolated in nature than we have seen the
past few days. With very little steering flow aloft storms will be
capable of producing heavy rain and localized flooding. In
addition with continuing moist conditions and light winds
overnight, patchy fog will once again be possible early Tuesday
morning.
The pattern will shift somewhat tomorrow as the high pressure aloft
begins a westward expansion. This will allow the moisture flow to
remain over the CWA with some drying throughout the column. That
said, plenty of moisture will remain for scattered showers and
thunderstorms with precipitable water values slight lower between
1.72 to 2.00 inches. Rain showers and thunderstorms will quickly
taper off after sunset tomorrow.
28
.LONG TERM /Wednesday through Monday/...
No significant weather impacts or forecast concerns expected in the
long term period. Active diurnal convection with slightly above
normal max T and much above normal min T will continue through at
least Saturday with some cooling and possibly some decrease in
convection Sunday and Monday.
Fairly stagnant pattern to remain in place through Saturday when
upper ridge centered the southeast and mid-south slips west and
westerlies on southern periphery of large eastern Canada/NEUS upper
trough digs south into Georgia. Weak cold front associated with base
of trough also forecast to drop into the region with the potential
to lower temps and moisture by next Monday if it makes enough
progress south. New 12Z EC now almost identical to 12Z GFS in
slowing progression of front so don't get your hopes up. Should at
least be able to shave a few degrees of max temps Sun/Mon just
based on lower 1000-850mb thicknesses.
Little if any tropical activity forecast over the Atlantic basin
next 7 days. We're ok with that, but if drought conditions get worse
this summer we might change our tune.
SNELSON
&&
.AVIATION...18Z Update...
SHRA/TSRA has begun to develop near and around the ATL Metro
terminals and CSG. This activity will continue and expand through
00Z and has been covered with a TEMPO. Prevailing ESE winds will
stay below 7 kts through the overnight hours. With continuing
moist conditions and light winds overnight, patchy fog and low
CIGS (BKN010) will be possible again early Tuesday morning after
09Z. VCSH/TSRA returns early tomorrow afternoon.
//ATL Confidence...18Z Update...
Medium confidence on all elements.
28
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 72 92 74 94 / 50 40 30 40
Atlanta 73 91 75 91 / 30 60 30 40
Blairsville 69 85 68 87 / 30 60 30 60
Cartersville 72 93 73 93 / 30 50 30 50
Columbus 75 93 75 94 / 30 60 30 40
Gainesville 72 90 73 91 / 50 50 30 50
Macon 74 94 74 96 / 40 50 20 40
Rome 73 92 75 94 / 20 50 30 50
Peachtree City 72 92 73 92 / 30 60 20 40
Vidalia 74 94 75 94 / 50 40 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...28
LONG TERM....SNELSON
AVIATION...28
Hazardous weather outlook, Jul 4, 11:35 AM EST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1235 PM EDT Mon Jul 4 2022
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1235 PM EDT Mon Jul 4 2022
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are expected this afternoon and evening. A
few storms could become strong to severe with gusty winds, small
hail, locally heavy rainfall, and frequent lightning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Scattered thunderstorms will be possible each afternoon and
evening. A few storms could become strong with gusty winds,
locally heavy rainfall, and frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 4, 7:31 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
831 PM EDT Mon Jul 4 2022
GAZ092-093-104-050100-
Macon GA-Schley GA-Sumter GA-
831 PM EDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of southwestern Macon,
southeastern Schley and northeastern Sumter Counties through 900 PM
EDT...
At 831 PM EDT, a strong thunderstorm was over New Era, or near
Americus, moving north at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Americus, Andersonville, Andersonville National Historic, Clearview,
Bumphead, New Era, La Crosse and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3213 8403 3205 8425 3218 8430 3225 8419
3225 8407
TIME...MOT...LOC 0031Z 170DEG 10KT 3214 8417
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 4, 7:33 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
833 PM EDT Mon Jul 4 2022
GAZ033-045-055-057-050100-
North Fulton GA-Clayton GA-DeKalb GA-Henry GA-
833 PM EDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of southwestern DeKalb,
northwestern Henry and northeastern Clayton Counties through 900 PM
EDT...
At 832 PM EDT, a strong thunderstorm was near Panthersville, or 8
miles south of Decatur, moving west at 5 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Atlanta, Forest Park, Candler-Mcafee, Fort Gillem, Panthersville,
Conley, Gresham Park, Snapfinger and Ellenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3376 8435 3370 8418 3360 8423 3363 8437
3365 8437 3365 8435 3366 8436 3366 8438
3369 8438
TIME...MOT...LOC 0032Z 112DEG 5KT 3366 8426
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 4, 7:41 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
841 PM EDT Mon Jul 4 2022
GAZ033-045-050115-
North Fulton GA-DeKalb GA-
841 PM EDT Mon Jul 4 2022
...Strong thunderstorms will impact portions of west central DeKalb
and central Fulton Counties through 915 PM EDT...
At 841 PM EDT, a line of strong thunderstorms extended from
Brookhaven to La Vista to Little Five Points, and moving west at
10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Sandy Springs, Chamblee, North Atlanta, North Druid
Hills, Druid Hills, Midtown, Virginia Highland, Sweet Auburn, Turner
Field, Piedmont Park, Kirkwood, Brookhaven, East Lake, La Vista,
Little Five Points, Atlantic Station, Chastain Memorial Park and West
End.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3391 8442 3384 8444 3373 8441 3375 8430
3381 8431 3389 8432
TIME...MOT...LOC 0041Z 104DEG 5KT 3388 8435 3382 8435 3376 8434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 7:46 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
846 PM EDT Mon Jul 4 2022
GAZ080-081-093-094-050115-
Macon GA-Peach GA-Taylor GA-Crawford GA-
846 PM EDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of northeastern Macon,
southwestern Peach, south central Crawford and east central Taylor
Counties through 915 PM EDT...
At 846 PM EDT, a strong thunderstorm was over Saint Louis, or near
Fort Valley, moving west at 5 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Fort Valley, Marshallville, Saint Louis, Lee Pope, Nakomis and
Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3237 8408 3253 8409 3267 8403 3253 8379
3245 8381 3244 8383 3246 8383 3246 8385
3244 8385 3244 8384 3238 8384 3238 8386
3235 8385
TIME...MOT...LOC 0046Z 104DEG 5KT 3247 8390
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 4, 7:55 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
855 PM EDT Mon Jul 4 2022
GAZ081>083-094-095-050130-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
855 PM EDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of southwestern Bibb,
southwestern Twiggs, northeastern Peach, northeastern Houston and
east central Crawford Counties through 930 PM EDT...
At 855 PM EDT, a strong thunderstorm was over Robins Air Force Base,
or 14 miles northeast of Perry, moving west at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Warner Robins, Centerville, Byron, Robins Air Force Base, Jack Brown
Estates, Bullard, Lakewood, Huber, Powerville, Elberta, Middle
Georgia Regional Airport, Bonaire, Miami Valley and Skipperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3270 8348 3252 8350 3254 8384 3277 8383
TIME...MOT...LOC 0055Z 095DEG 11KT 3262 8358
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 8:14 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
914 PM EDT Mon Jul 4 2022
GAZ032-033-045-050145-
North Fulton GA-Cobb GA-DeKalb GA-
914 PM EDT Mon Jul 4 2022
...Strong thunderstorms will impact portions of northwestern DeKalb,
east central Cobb and central Fulton Counties through 945 PM EDT...
At 913 PM EDT, a line of strong thunderstorms extended from Sandy
Springs to Atlantic Station to Lakewood Park, and moving west at
up to 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Sandy Springs, Dunwoody, East Point, Chamblee,
North Atlanta, North Druid Hills, Midtown, Grant Park-Zoo Atlanta,
Druid Hills, Candler-Mcafee, Sweet Auburn, Piedmont Park, Lakewood
Park, Brookhaven, East Lake, Little Five Points, Atlantic Station and
Chastain Memorial Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3395 8445 3393 8430 3381 8432 3371 8429
3369 8443 3370 8446 3371 8446 3381 8447
TIME...MOT...LOC 0113Z 084DEG 5KT 3393 8438 3380 8439 3371 8436
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH